|creatine levels and truvada
Jan 11, 2009
Dr, Frascino, my creatine levels have consistently increased since I started taking my current cocktail of norvir/reyataz/truvada in August. In August my lab results showed 1.3, it has now increased to 1.7, now I also started taking creatine supplements in July in conjunction with my weight training, and I love it because it gives me lots of energy and bulks me up nicely. But I don't want to sacrifice my kidneys for a HOT!! body. My doctor was concerned about the increase and scheduled an appointment with the Renal doctor, whom I saw on Friday. He says that he knows of no reason why the creatine would increase my creatine levels, however that truvada is notorious for creating increased creatine levels. Creatinine and creatine, are they one in the same? Please help me to make sense of this. Thanks so much for the work that you do.
Response from Dr. Frascino
Creatine is a naturally occurring nitrogenous organic acid. It helps supply energy to muscle and nerve cells. Creatinine is a breakdown product of creatine phosphate in muscle. Studies have shown that oral creatine supplementation administered at recommended daily doses does not affect urinary creatinine levels.
Truvada has been associated with a variety of kidney problems, including elevated creatinine levels. Whether your elevated creatinine levels are caused by Truvada or an unrelated cause, it's imperative to determine if you need a dose adjustment. This involves calculating your creatinine clearance (using the Cockcroft-Gault equation). This is a much better way of assessing your kidney function than just looking at creatinine levels. If your creatinine clearance is less than 50, you should not be taking Truvada once per day. In fact you may consider switching off Truvada all together. No doubt your evaluation with the kidney specialist will help you sort this out.
Settle a bet Doc!
Follow Up - Scared, ARS-like Symptoms After Mutual Masterbation
- Can Anxiety About Hiv Lead To Hiv Symptoms?
- Are Boil-like Pimples On The Stomach A Sign Of Hiv?
- Are Fever Aches Sleepiness And No Appetite Symptoms Of Aids?
- Condom Effectiveness Against Hiv In Homosexuals
- Where Is The Virus Hiv Most Likely To Be Found?
- Early Signs Of Hiv Sore Throat After 8 Weeks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.